Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 413, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 25, 2023, 2:41 AM CDT for Choctaw County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2023, 2:41 AM CDT (07:41 UTC)
- Expired
- Sep 25, 2023, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 196 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS54 KTSA 250741
SVRTSA
OKC023-250830-
/O.NEW.KTSA.SV.W.0413.230925T0741Z-230925T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
241 AM CDT Mon Sep 25 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southeastern Oklahoma...
* Until 330 AM CDT.
* At 241 AM CDT, a severe thunderstorm was located 7 miles south of
Boswell, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Goodland... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9584 3391 9588 3392 9592 3400 9593
3404 9555 3388 9553 3388 9554 3389 9555
3393 9556 3394 9560 3392 9561 3391 9564
3391 9567 3389 9569 3388 9571 3390 9575
3387 9577
TIME...MOT...LOC 0741Z 261DEG 19KT 3393 9583
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
791
WWUS54 KTSA 250807
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
307 AM CDT Mon Sep 25 2023
OKC023-250830-
/O.CON.KTSA.SV.W.0413.000000T0000Z-230925T0830Z/
Choctaw OK-
307 AM CDT Mon Sep 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN CHOCTAW COUNTY...
At 307 AM CDT, a severe thunderstorm was located 5 miles south of
Soper, moving east at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Goodland... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3404 9555 3388 9553 3388 9554 3389 9555
3393 9556 3394 9560 3392 9561 3391 9564
3391 9567 3389 9569 3388 9571 3390 9575
3387 9577 3401 9580
TIME...MOT...LOC 0807Z 256DEG 10KT 3395 9571
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$443
WWUS54 KTSA 250829
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
329 AM CDT Mon Sep 25 2023
OKC023-250839-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-230925T0830Z/
Choctaw OK-
329 AM CDT Mon Sep 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW COUNTY
WILL EXPIRE AT 330 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3404 9555 3388 9553 3388 9554 3389 9555
3393 9556 3394 9560 3392 9561 3391 9564
3391 9567 3389 9569 3388 9571 3390 9575
3387 9577 3401 9580
TIME...MOT...LOC 0829Z 261DEG 19KT 3397 9558
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 12:21 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 25, 12:21 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1221 AM CDT Mon Sep 25 2023
...New AVIATION...
.SHORT TERM...
(Through tonight )
Issued at 208 PM CDT Sun Sep 24 2023
Several noteworthy features across the forecast area this
afternoon. The true cold front with associated drier air is into
far NW Osage county, while a prefrontal trough is aligned
generally along and just south of Interstate 44 from NE OK into
far NW AR. Finally, the outflow boundary from the overnight storms
lies through NE TX but may attempt to lift nearer far SE OK by
early evening. A zone of ascent approaching NE OK is clearly
evident in satellite imagery with a corridor of light radar echoes
spreading eastward. A few intercloud flashes have been signaled
with the GLM data and a rumble of thunder is possible as this wave
passes east over the next few hours. As this ascent approaches NW
AR by mid afternoon and conditions south of the aforementioned
boundary become more unstable, a few thunderstorms are possible
before they quickly move east of the forecast area. Further south
along the remnant outflow boundary conditions are much more
unstable and by late afternoon storms are expected to develop
across N TX or far southern OK and spread east and southeast
through the evening. Forecast storm motions favor a quick
southward turn for any established supercell and this will limit
the area of concern to far SE OK and points southward for any
significant severe weather.
&&
.LONG TERM...
(Tomorrow through Sunday)
Issued at 208 PM CDT Sun Sep 24 2023
Lingering showers may remain across SE OK early Monday otherwise
dry weather and clearing skies are expected through the day. The
weather pattern is forecast to become more settled across the
region with a dry forecast retained into next weekend. A weak
reinforcing cold front may work into the area late Tuesday into
Wednesday with a very low chance of light showers, otherwise
ridging aloft strengthens mid to late week with temperatures well
above seasonal normals through the upcoming week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Mon Sep 25 2023
Areas of fog will continue to expand across northwest AR, with IFR
conditions currently at KFYV likely to persist through 12z, and
lower potential of these conditions at KROG/KXNA later tonight.
Lower ceilings across far southeast OK likely will expand into
KMLC with MVFR conditions for several hours early Monday morning.
Otherwise VFR conditions will prevail with light north winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 89 64 86 / 0 0 0 0
FSM 64 89 64 89 / 0 0 0 0
MLC 60 89 61 89 / 0 0 0 0
BVO 56 88 58 86 / 0 0 0 0
FYV 56 86 59 86 / 0 0 0 0
BYV 57 84 61 84 / 0 0 0 0
MKO 59 86 62 85 / 0 0 0 0
MIO 59 85 61 84 / 0 0 0 0
F10 59 86 61 85 / 0 0 0 0
HHW 63 89 62 87 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 7 AM CDT this morning for OKZ062-063-
067>070.
AR...Dense Fog Advisory until 7 AM CDT this morning for ARZ001-002-
010-011.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...14Hazardous weather outlook, Sep 24, 8:01 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
801 PM CDT Sun Sep 24 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
801 PM CDT Sun Sep 24 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...Late afternoon or early evening.
DISCUSSION...
A few strong to severe thunderstorms are possible across far
southeast Oklahoma this evening. Large hail is the main threat.
Locally heavy rainfall is possible with any thunderstorm activity
and localized flooding may once again become a concern, especially
if multiple rounds of storms move over the same areas, or over any
areas that have seen excessive rainfall in the previous days.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY THROUGH SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Widely scattered showers with a few isolated thunderstorms could
linger across far southeast Oklahoma on Monday. The remainder of
the week will remain dry with seasonably warm conditions.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Sep 25, 12:24 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT Mon Sep 25 2023
OKZ053-250600-
Choctaw OK-
1224 AM CDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW COUNTY
THROUGH 100 AM CDT...
At 1224 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Bennington, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Boswell... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 9588 3392 9591 3395 9594 3404 9594
3408 9584 3394 9568 3388 9586
TIME...MOT...LOC 0524Z 247DEG 20KT 3394 9600
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 25, 2:30 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT Mon Sep 25 2023
OKZ053-250800-
Choctaw OK-
230 AM CDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW COUNTY
THROUGH 300 AM CDT...
At 230 AM CDT, Doppler radar indicated a strong thunderstorm 8 miles
south of Boswell, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
This storm will remain over mainly rural areas of southwestern
Choctaw County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 9584 3391 9588 3392 9590 3392 9591
3395 9594 3400 9594 3401 9576 3388 9570
3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 0730Z 265DEG 11KT 3391 9590
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| Sep 24, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Sep 24, 11:50 PM CDT | Dense Fog Advisory | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 6 more | 10 hr |
| Sep 25, 12:24 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Sep 25, 2:30 AM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Sep 25, 4:02 AM CDT | Special Weather Statement | TSA | Choctaw | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.